MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 54

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 54
Model Number 520-01-254
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 12/05/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having an infected shoulder.The surgeon removed the components and placed an antibiotic spacer.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to an infection.The previous surgery and the revision detailed in this investigation occurred 6.4 months apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID IMPLANT, SIZE 54
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7135702
Report Number1644408-2017-01169
Device Sequence Number85794
Product Code KWS
UDI-Device Identifier00888912145107
UDI-Public(01)00888912145107
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Model Number520-01-254
Device Catalogue Number520-01-254
Device Lot Number194G1071
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1704; 520-01-012, LOT 456G1244; 520-54-122, LOT 945C1060
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR